Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2017, Article ID 6579537, 24 pages
https://doi.org/10.1155/2017/6579537
Research Article

Numerical Reconstruction of the Covariance Matrix of a Spherically Truncated Multinormal Distribution

1Istituto Nazionale di Statistica (ISTAT), Via Cesare Balbo 16, 00184 Rome, Italy
2Italian Agency for New Technologies, Energy and Sustainable Economic Development (ENEA), Via Enrico Fermi 45, 00044 Frascati, Italy

Correspondence should be addressed to Filippo Palombi; ti.aene@ibmolap.oppilif

Received 7 July 2016; Revised 7 October 2016; Accepted 12 October 2016; Published 10 January 2017

Academic Editor: Ramón M. Rodríguez-Dagnino

Copyright © 2017 Filippo Palombi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. M. Tallis, “Elliptical and radial truncation in normal populations,” The Annals of Mathematical Statistics, vol. 34, no. 3, pp. 940–944, 1963. View at Publisher · View at Google Scholar · View at MathSciNet
  2. H. Ruben, “Probability content of regions under spherical normal distributions. IV. The distribution of homogeneous and non-homogeneous quadratic functions of normal variables,” The Annals of Mathematical Statistics, vol. 33, pp. 542–570, 1962. View at Publisher · View at Google Scholar · View at MathSciNet
  3. J. Aitchison, The Statistical Analysis of Compositional Data, Monographs on Statistics and Applied Probability, Chapman and Hall, London, UK, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  4. V. Pawlowsky-Glahn and A. Buccianti, Compositional Data Analysis: Theory and Applications, John Wiley & Sons, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. J. J. Egozcue, V. Pawlowsky-Glahn, G. Mateu-Figueras, and C. Barceló-Vidal, “Isometric logratio transformations for compositional data analysis,” Mathematical Geology, vol. 35, no. 3, pp. 279–300, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. J. Aitchison and S. M. Shen, “Logistic-normal distributions: some properties and uses,” Biometrika, vol. 67, no. 2, pp. 261–272, 1980. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. V. Pawlowsky-Glahn and J. J. Egozcue, “Geometric approach to statistical analysis on the simplex,” Stochastic Environmental Research and Risk Assessment, vol. 15, no. 5, pp. 384–398, 2001. View at Publisher · View at Google Scholar · View at Scopus
  8. P. Filzmoser and K. Hron, “Outlier detection for compositional data using robust methods,” Mathematical Geosciences, vol. 40, no. 3, pp. 233–248, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. A. C. Atkinson, “Fast very robust methods for the detection of multiple outliers,” Journal of the American Statistical Association, vol. 89, no. 428, pp. 1329–1339, 1994. View at Publisher · View at Google Scholar
  10. M. Riani, A. C. Atkinson, and A. Cerioli, “Finding an unknown number of multivariate outliers,” Journal of the Royal Statistical Society B, vol. 71, part 2, pp. 447–466, 2009. View at Google Scholar
  11. W. C. Guenther, “An easy method for obtaining percentage points of order statistics,” Technometrics, vol. 19, no. 3, pp. 319–321, 1977. View at Google Scholar · View at MathSciNet
  12. H. W. Engl, M. Hanke, and A. Neubauer, Regularization of Inverse Problems. Mathematics and Its Applications, vol. 375, Springer, Berlin, Germany, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  13. L. Cavalier, “Inverse problems in statistics,” in Inverse Problems and High-Dimensional Estimation: Stats in the Château Summer School, August 31–September 4, 2009, P. Alquier, E. Gautier, and G. Stoltz, Eds., vol. 203 of Lecture Notes in Statistics, pp. 3–96, Springer, Berlin, Germany, 2011. View at Publisher · View at Google Scholar
  14. F. Palombi and S. Toti, “A note on the variance of the square components of a normal multivariate within a Euclidean ball,” Journal of Multivariate Analysis, vol. 122, pp. 355–376, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. M. Anttila, K. Ball, and I. Perissinaki, “The central limit problem for convex bodies,” Transactions of the American Mathematical Society, vol. 355, no. 12, pp. 4723–4735, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. J. O. Wojtaszczyk, “The square negative correlation property for generalized Orlicz balls,” in Proceedings of the Geometric Aspects of Functional Analysis, Israel Seminar, pp. 305–313, 2004-2005.
  17. R. Mukerjee and S. H. Ong, “Variance and covariance inequalities for truncated joint normal distribution via monotone likelihood ratio and log-concavity,” Journal of Multivariate Analysis, vol. 139, pp. 1–6, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. F. G. Friedlander and M. S. Joshi, Introduction to the Theory of Distributions, Cambridge University Press, Cambridge, UK, 2nd edition, 1998. View at MathSciNet
  19. M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. Dover Publications, New York, 1964., New York, NY, USA, 1964.
  20. K. L. Judd, Numerical Methods in Economics, The MIT Press, Cambridge, Mass, USA, 1998. View at MathSciNet
  21. T. W. Anderson, An Introduction to Multivariate Statistical Analysis, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, New York, NY, USA, 2nd edition, 1984. View at MathSciNet
  22. M. S. Bartlett, “XX.—on the theory of statistical regression,” Proceedings of the Royal Society of Edinburgh, vol. 53, pp. 260–283, 1934. View at Publisher · View at Google Scholar
  23. U. Grenander, “Some direct estimates of the mode,” The Annals of Mathematical Statistics, vol. 36, no. 1, pp. 131–138, 1965. View at Publisher · View at Google Scholar · View at MathSciNet
  24. A. Zanella, M. Chiani, and M. Z. Win, “On the marginal distribution of the eigenvalues of wishart matrices,” IEEE Transactions on Communications, vol. 57, no. 4, pp. 1050–1060, 2009. View at Publisher · View at Google Scholar · View at Scopus
  25. D. M. Young, Iterative Solution of Large Linear Systems, Computer Science and Applied Mathematics, Academic Press, 1971.
  26. J. Hadamard, “Sur les problèmes aux dérivés partielles et leur signification physique,” Princeton University Bulletin, vol. 13, pp. 49–52, 1902. View at Google Scholar
  27. F. Palombi and S. Toti, “A perturbative approach to the reconstruction of the eigenvalue spectrum of a normal covariance matrix from a spherically truncated counterpart,” https://arxiv.org/abs/1207.1256.
  28. G. Ponti, F. Palombi, D. Abate et al., “The role of medium size facilities in the HPC ecosystem: the case of the new CRESCO4 cluster integrated in the ENEAGRID infrastructure,” in Proceedings of the International Conference on High Performance Computing and Simulation (HPCS '14), 6903807, pp. 1030–1033, July 2014. View at Publisher · View at Google Scholar